Skip to content
Includes Expert Content
Effexor Weaning
avatar
An_248443 posted:
Started getting off of 150 mg Effexor XR 2x daily as of 10-09-12. Dr (neurologist) had me take 150 mg 1 x daily for 5 days. Dr said to eliminate Effexor entirely on day 6 which was 10-14-12. I feel really weird with vertigo, lightheadedness, slight nausea, some diarrhea (sp?), and odd sounds in head/ears. Sounds are like when the old-fashioned TV tubes came on when the set was turned on except it is inside my head instead of me hearing it from outside my body. Very strange feeling and sound. Don't know if Dr has me coming off too fast or what. Don't know what to do but to keep in touch with her. Everything else I have read indicates to titrate slowly off this drug. This is scary!

Take the Poll

is anybody else trying to get off Effexor XR this week? This is my 7th day of trying and today is my worst day. 10-15-12
  • I am eliminating Effexor in 10 days with help from my dr.
  • I am eliminating Effexor in 10 days without my dr's help.
  • I am eliminating Effexor in more than 10 days w/ dr's help.
  • I am eliminating Effexor in more than 10 days w/ no dr's help.
vote
View Poll Results
Reply
 
avatar
angelad1975 responded:
I was on Effexor several years ago and I weaned off of it slowly and still had all the symptoms you are having. They were terrible and lasted a little over a month. I had a weird sensation in my face and head...tingling/numb lips, dizzy episodes, nausea, flu-like aches, headache, buzzing in my head. This was all withdrawl symptoms and they will get better. I'm sorry you are feeling that way. Just watch for seizures.
 
avatar
Patricia Farrell, PhD responded:
I'm not sure what the reason was for your neurologist to have you withdraw from this medication so quickly, but it would seem it is too quick for you. I think you need to call and discuss this because this medication can be a challenge when you stop it.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Exercise you can doExpert
Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
Was this Helpful?
57 of 77 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.